Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Complexes galoisiens


Author: Yves Ladegaillerie
Journal: Trans. Amer. Math. Soc. 352 (2000), 1723-1741
MSC (2000): Primary 57Q15, 57N10
DOI: https://doi.org/10.1090/S0002-9947-99-02515-5
Published electronically: October 15, 1999
MathSciNet review: 1675202
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct special $n$-complexes categories which are the object of a Galois theory. Their topological supports are pseudo-manifolds which are branched coverings of spheres. They are a generalization in every dimension of hypercartes. Every category of Galois $n$-complexes is equivalent to a 2-complexes one. Reducing operations are introduced in dimensions two and three. It leads to a notion of irreducible complex which is used in three-dimensions for a simplified generation of 3-manifolds.

Résumé. On construit des catégories de $n$-complexes simpliciaux particuliers qui sont l'objet d'une théorie galoisienne. Topologiquement, ce sont des pseudo-variétés revêtements ramifiés de sphères. En particulier, ce sont des généralisations des hypercartes aux dimension supérieures. Tout catégorie de $n$-complexes galoisiens est équivalente à une catégorie de 2-complexes. Des opérations de réduction sont introduites en dimensions deux et trois. Elles mènent à une notion de complexe irréductible qui est utilisée en dimension trois pour obtenir une génération simplifiée des 3-variétés.


References [Enhancements On Off] (What's this?)

  • 1. M. A. Armstrong, On the fundamental group of an orbit space, Proc. Cambridge Philos. Soc. 61 (1965), 639-646. MR 32:4697
  • 2. G. V. Belyi, Gallis extensions of a maximal cyclotomic field, Math. USSR Izv. 14 (1979), 247-256. MR 80f:12008
  • 3. D. Corn and D. Singerman, Regular hypermaps, Europ. J. Comb. 9 (1988), 337-351. MR 89e:05075
  • 4. R. Douady and A. Douady, Théories galoisiennes, Cedic-Fernand Nathan, Paris, 1979. MR 82b:12024b
  • 5. M. Ferri, Crystallisations of $2$-fold branched coverings of $S^3$, Proc. Amer. Math. Soc. 73 (1979), 271-276. MR 80k:57037
  • 6. A. Grothendieck, Esquisse d'un programme (1984), in Géometric Galois Actions. 1. London Math. Soc. Lecture Note Series 242, ed. by L. Schneps and P. Lochak, Cambridge, 1997, pp. 5-48. MR 98e:14003
  • 7. G. A. Jones and D. Singerman, Theory of maps on orientable surfaces, Proc. London Math. Soc. 37 (1978), 273-307. MR 58:21744
  • 8. Y. Ladegaillerie, Réduction de $3$-complexes galoisiens. Complexes sphériques, C. R. Acad. Sci. Paris Sér. I 324 (1997), 651-654. MR 98b:57023
  • 9. Y. Ladegaillerie, Classes d'isotopies de plongements de $1$-complexes dans les surfaces, Topology 23 (1984), 361-372. MR 86e:57020
  • 10. D. J. Lynne, Complexes and Coxeter groups operations and outer automorphisms, J. Algebra 113 (1988), no. 2, 339-345.
  • 11. J. Malgoire and C. Voisin, Cartes topologiques infinies et revêtements ramifiés de la sphère, Cahiers Math. de Montpellier 19 (1980). MR 81m:57005
  • 12. S. V. Matveev, Algorithms for the recognition of the three-dimensional sphere (after A. Thompson), Mat.-Sb [Rossiisskaya-Akad.-Nauk.-Mat.-Sbornik] 186 (1995), no. 5, 69-84. MR 96g:57016
  • 13. J. M. Montesinos, Representing $3$-manifolds by universal branching set, Math. Proc. Camb. Philos. Soc. 94 (1983), 109-123. MR 85c:57001
  • 14. D. Singerman, Universal tessellations, Rev. Mat. de la Univ. Complutense de Madrid 1 (1988), 111-123. MR 89m:20053
  • 15. A. Thompson, Thin position and the recognition problem for $S^3$, Math. Res. Lett. 5 (1994), 613-630. MR 95k:57015
  • 16. A. Vince, Combinatorial maps, J. Combinatorial Theory Ser. B 34 (1983), 1-21. MR 84i:05048

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57Q15, 57N10

Retrieve articles in all journals with MSC (2000): 57Q15, 57N10


Additional Information

Yves Ladegaillerie
Affiliation: Département de Mathématiques, CP 51, Université de Montpellier II, F-34095 Montpellier Cedex 5, France
Email: ladeg@univ-montp2.fr

DOI: https://doi.org/10.1090/S0002-9947-99-02515-5
Keywords: Complexes, coverings, 3-manifolds.
Received by editor(s): December 20, 1997
Received by editor(s) in revised form: January 15, 1998
Published electronically: October 15, 1999
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society